Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 3, 2021, 7:47 AM CDT for Saint Charles Parish, Saint John the Baptist Parish, Louisiana. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2021, 7:47 AM CDT (12:47 UTC)
- Expired
- Aug 3, 2021, 9:15 AM CDT
- In force
- 88 min
- Issued by
- NWS New Orleans, LA
Counties Saint Charles Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 928 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483
WWUS84 KLIX 031247
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
747 AM CDT Tue Aug 3 2021
LAZ048>050-057>061-063-064-067>070-072-077-031415-
St. Charles-Livingston-Ascension-Lower Jefferson-Southern
Tangipahoa-Lower St. Bernard-St. James-East Baton Rouge-Lower
Plaquemines-Western Orleans-Upper St. Bernard-Lower Lafourche-St.
John The Baptist-Upper Plaquemines-Upper Lafourche-Upper Jefferson-
747 AM CDT Tue Aug 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. JOHN THE BAPTIST...
CENTRAL ASCENSION...NORTHEASTERN ST. JAMES...SOUTHWESTERN ST.
BERNARD...ST. CHARLES...SOUTHWESTERN ORLEANS...SOUTHERN LIVINGSTON...
NORTHEASTERN LAFOURCHE...JEFFERSON...SOUTHERN TANGIPAHOA...
NORTHWESTERN PLAQUEMINES AND SOUTH CENTRAL EAST BATON ROUGE
PARISHES...
At 746 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Prairieville to 7 miles northeast of
Cut Off. Movement was east at 20 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
New Orleans, Hammond, Gonzales, Reserve, Metairie, Hahnville,
Laplace, Marrero, Chalmette, Avondale, Harvey, Timberlane, Belle
Chasse, Port Sulphur, Jefferson, Gretna, Harahan, Westwego,
Ponchatoula and Gramercy.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 166 and 170, and
between mile markers 184 and 245.
Interstate 12 between mile markers 36 and 45.
Interstate 55 in Louisiana between mile markers 1 and 30.
Interstate 310 between mile markers 1 and 11.
Interstate 610 between mile markers 1 and 4.
LAT...LON 3037 9105 3051 9039 3036 9025 3019 9043
3009 9041 3006 9037 3002 9018 3005 8997
2966 8961 2968 8964 2968 8966 2964 8966
2961 8963 2963 8968 2961 8973 2953 8966
2951 8967 2949 8998 2952 9000 2949 9024
TIME...MOT...LOC 1246Z 262DEG 17KT 3032 9092 2956 9021
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:17 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 3, 6:17 AM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 617 AM CDT Tue Aug 3 2021 .AVIATION (12Z TAF DISCUSSION)... Early in the TAF forecast, patchy areas of low-clouds persist generally across KMCB to near KBTR, expanding east across KHDC and KASD. This has temporarily reduced flight categories in this region. However, all low clouds will likely continue to dissipate shortly after sunrise, with another round of spotty SHRA/TSRA expected again today as early as later this morning through the rest of the afternoon/evening hours. Main threats in any one storm will be gusty, erratic downdraft winds and temporary reductions in VIS due to locally heavy rainfall which may lead to periodic lower flight categories. Conditions are expected to improve later this evening and into tonight, with SHRA/TSRA focusing more along coastal SE LA going into the rest of tonight. KLG && .PREV DISCUSSION... /issued 345 AM CDT Tue Aug 3 2021/ SHORT TERM (Today through Thursday Night)... Starting off with early this morning, a very weak nearly stationary front has settled in across coastal areas of SE LA and adjacent marine zones. It's a bit tricky to analyze, with no identifiable pressure or thermal gradient. However recent trends with SPC Mesoanalysis illustrates weak frontogenesis from subtle cyclonic curvature in surface winds, as well as a distinct wind speed magnitude change and attendant surface vorticity/convergence. This has aided in an enhancement in typical nocturnal convection across the warmer shelf waters ongoing across SE LA. Few of these storms have been strong and could become severe, with strong winds >34kts and isolated waterspouts the main risks. Latest 00Z HREF members initiated this convection quite well matched from what is already ongoing on radar, with more recent HRRR trends initializing and attempting at spreading some of this convection inland through the morning. This will have to be watched, as the main influence in any northward surge would be from any ENE to NE drifting outflow boundaries getting out ahead of the ongoing coastal convection, attempting to spread bands of storms north across the southshore/northshore around mid- late AM (similar to what we saw yesterday). Eventual diurnal destabilization later this morning/early afternoon will lead to an increase in scattered showers and storms once again. The degree of (potential) northward surge of boundaries and/or convection will determine the degree of workover limiting re-developing convection around peak diurnal heating. But in such an anomalously high PW environment, it will not take much for re-development to occur with many people likely seeing rain and/or storms at some point later today. Letting the NBM ride with PoP coverage in the 70-90% range, which seems pretty good. No major modifications needed to temperatures, with NBM ensemble guidance coming in lower due to increased rain/storm coverage. Otherwise, taking a closer look at the threats possible today diving deep into the model soundings, once again not seeing anything stand out atleast in regards to severe weather. Forecast WMSI/WindEx actually did quite well yesterday at the sub-severe wind gust potential and going back at yesterdays guidance shows almost no change in forecast downdraft parameters for today. Overall, expect occasional gusty winds 25 to 35 mph in any stronger storms, especially those taking on a linear orientation propagating along outflow boundaries, with higher gusts 40-45mph across marine areas similar to what we saw yesterday. As expected, drier air did filter in at the H5 level and above squeezing in the back side of the front, but is retained well above any lower layers that would lead to entrainment/flux downward transport meaning this should not be an issue leading to severe wind gusts today (but as always, got to watch that isolated one or two storms that read my AFD and wants to prove me wrong). Can't rule out localized flash flooding but storm motion/propagation will be moving quick enough to keep the threat at a minimum. However, intense rainfall rates could still lead to some minor flood concerns. Rinse/repeat going into tonight and into early Wednesday with the same nocturnal convection expected across warmer shelf waters yet again. However, we will start to see some of the drier tropospheric air win over helping to suppress convection more towards coastal areas. Model soundings illustrate the same mid- level drying starting to sink and warm/compress into right around H7. Contrary to what was said about the dry air being too far aloft for today, this would be low enough to help entrain/mix down to the surface with some drying noted in the entire lower tropospheric layer to the surface. This pulls calculated DCAPE values into the 1000 to 1100J/kg range. If storms can stay offshore in some of the deeper tropospheric air, this won't be a concern. But any storms that try to develop at the edge of this airmass near and around coastal SE LA could become strong to perhaps severe, just something to watch. Less overall convection will lead to slightly warmer temperatures building many areas back to the lower 90's. May see some upper to perhaps mid 60 degree dewpoints after afternoon mixing, which may feel just a notch nicer compared to previous weeks. Even going into Thursday, we stay in a bit of a drier pattern with only isolated shower/storm chances along I-10/12, with better scattered coverage towards the south - generally a typical summertime pattern awaits going towards and beyond mid-week. I dont know about you but I am ok with that. KLG LONG TERM (Friday through Monday)... A sharp but narrow shortwave trough will move southeast from the central/southern Plains into the lower Mississippi Valley and central Gulf Coast region Friday through Saturday morning. A weak residual surface boundary, mainly a result of a bit of enhanced drainage flow from inland areas from Thursday night, will move inland and become diffuse by midday Friday, then this is expected to begin a pretty much consistent light southerly wind period through early next week. A model blend looks best at this point, particularly on Friday when the ECMWF focuses more QPF near the base of the 500 mb trough axis just west of our area while the GFS shows the rain more focused to the east in central to southern portions of the forecast area. This results in forecasting a bit higher rain chances to reach more inland areas Friday, but still in the chance range. Over the weekend into Monday, a more typical but moist summer pattern we've had much of this summer is expected with daytime and particularly afternoon PoP going back up to 50 to 60% across all land areas according to the NBM and this forecast. There is a bit of uncertainty since the GFS is downplaying the PoP during this period. Lows each night are expected to go back to low to mid 70s in northern areas and mid 70s to near 80 in southern areas. Highs are expected to be mostly in the lower 90s with some mid 90s possible. 22/TD MARINE... A weak front draped across nearshore marine areas will continue to enhance early morning showers and storms. Main threats in any stronger storm will be wind gusts >34 knots, isolated waterspouts and locally enhanced waves/seas. Outside of any thunderstorm development, winds will remain light to breezy from the west. Waves will be light at 1-2ft for protected waters to 2-3ft for outer Gulf waters. Showers and storms will continue through mid- week and later portions of the week, with more coverage in the early morning hours each day. KLG && .PRELIMINARY POINT TEMPS/POPS... MCB 87 69 90 68 / 60 20 10 0 BTR 87 71 90 70 / 80 30 20 0 ASD 88 72 91 71 / 90 50 20 10 MSY 89 79 92 78 / 80 50 30 10 GPT 87 71 91 71 / 80 50 30 10 PQL 87 71 91 71 / 80 40 30 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Aug 3, 6:33 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service New Orleans LA
633 AM CDT Tue Aug 3 2021
LAZ069-031200-
Lower Plaquemines-
633 AM CDT Tue Aug 3 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PLAQUEMINES
PARISH...
At 633 AM CDT, a strong thunderstorm was located over Venice, or 26
miles southeast of Port Sulphur, moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Boothville-venice, Boothville, Venice, Buras-triumph and Boothville
Asos.
LAT...LON 2919 8934 2916 8937 2917 8944 2935 8945
2936 8938 2933 8937 2936 8937 2935 8930
2931 8924 2935 8920 2929 8914 2930 8918
2927 8921 2925 8912 2918 8910 2920 8914
2919 8914 2917 8910 2914 8911 2914 8925
TIME...MOT...LOC 1133Z 268DEG 16KT 2927 8937Special weather statement, Aug 3, 6:44 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
644 AM CDT Tue Aug 3 2021
LAZ046-049-056>059-065>067-031245-
Lower Terrebonne-Iberville-Ascension-Upper Terrebonne-Lower
Lafourche-Assumption-St. John The Baptist-St. James-Upper Lafourche-
644 AM CDT Tue Aug 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ST. JOHN
THE BAPTIST...WESTERN ASCENSION...ST. JAMES...NORTHEASTERN
TERREBONNE...SOUTHEASTERN IBERVILLE...NORTHWESTERN LAFOURCHE AND
NORTHEASTERN ASSUMPTION PARISHES...
At 644 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Belle Rose to near Chauvin. Movement
was northeast at 10 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Houma, Thibodaux, Gonzales, Donaldsonville, Napoleonville, Galliano,
Larose, Cut Off, Lockport, Golden Meadow, White Castle, Sorrento,
Mathews, Schriever, Chauvin, Geismar, Supreme, Raceland, Chackbay and
Montegut.
This includes Interstate 10 in Louisiana between mile markers 174 and
187.
LAT...LON 2931 9063 3011 9121 3031 9091 2939 9024
2934 9046 2934 9049 2935 9051 2936 9050
2936 9052 2933 9052
TIME...MOT...LOC 1144Z 244DEG 11KT 3008 9110 2940 9060Special weather statement, Aug 3, 7:47 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
747 AM CDT Tue Aug 3 2021
LAZ048>050-057>061-063-064-067>070-072-077-031415-
St. Charles-Livingston-Ascension-Lower Jefferson-Southern
Tangipahoa-Lower St. Bernard-St. James-East Baton Rouge-Lower
Plaquemines-Western Orleans-Upper St. Bernard-Lower Lafourche-St.
John The Baptist-Upper Plaquemines-Upper Lafourche-Upper Jefferson-
747 AM CDT Tue Aug 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. JOHN THE BAPTIST...
CENTRAL ASCENSION...NORTHEASTERN ST. JAMES...SOUTHWESTERN ST.
BERNARD...ST. CHARLES...SOUTHWESTERN ORLEANS...SOUTHERN LIVINGSTON...
NORTHEASTERN LAFOURCHE...JEFFERSON...SOUTHERN TANGIPAHOA...
NORTHWESTERN PLAQUEMINES AND SOUTH CENTRAL EAST BATON ROUGE
PARISHES...
At 746 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Prairieville to 7 miles northeast of
Cut Off. Movement was east at 20 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
New Orleans, Hammond, Gonzales, Reserve, Metairie, Hahnville,
Laplace, Marrero, Chalmette, Avondale, Harvey, Timberlane, Belle
Chasse, Port Sulphur, Jefferson, Gretna, Harahan, Westwego,
Ponchatoula and Gramercy.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 166 and 170, and
between mile markers 184 and 245.
Interstate 12 between mile markers 36 and 45.
Interstate 55 in Louisiana between mile markers 1 and 30.
Interstate 310 between mile markers 1 and 11.
Interstate 610 between mile markers 1 and 4.
LAT...LON 3037 9105 3051 9039 3036 9025 3019 9043
3009 9041 3006 9037 3002 9018 3005 8997
2966 8961 2968 8964 2968 8966 2964 8966
2961 8963 2963 8968 2961 8973 2953 8966
2951 8967 2949 8998 2952 9000 2949 9024
TIME...MOT...LOC 1246Z 262DEG 17KT 3032 9092 2956 9021The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:23 AM CDT | Special Marine Warning | LIX | 67 min | |
| Aug 3, 6:33 AM CDT | Special Weather Statement | LIX | Plaquemines | 27 min |
| Aug 3, 6:44 AM CDT | Special Weather Statement | LIX | Ascension, Lafourche, Saint James | 61 min |
| Aug 3, 8:42 AM CDT | Special Marine Warning | LIX | 63 min | |
| Aug 3, 8:50 AM CDT | Areal Flood Advisory | LIX | Orleans, Saint Bernard | 19 min |
| Aug 3, 9:09 AM CDT | Flash Flood Warning | LIX | Orleans | 2 hr |
| Aug 3, 10:04 AM CDT | Special Marine Warning | LIX | 86 min | |
| Aug 3, 10:24 AM CDT | Special Marine Warning | LIX | 96 min | |
| Aug 3, 10:40 AM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Livingston | 90 min |
| Aug 3, 10:53 AM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Livingston | 77 min |
| Aug 3, 11:04 AM CDT | Special Marine Warning | LIX | 116 min | |
| Aug 3, 11:40 AM CDT | Special Marine Warning | LIX | 110 min | |
| Aug 3, 11:49 AM CDT | Special Marine Warning | LIX | 86 min | |
| Aug 3, 11:52 AM CDT | Special Marine Warning | LIX | 113 min | |
| Aug 3, 2:45 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, Livingston | 4 hr |
| Aug 3, 3:00 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Charles, Saint John the Baptist | 3 hr |
| Aug 3, 3:28 PM CDT | Flash Flood Warning | LIX | Saint Charles, Saint John the Baptist | 2 hr |
| Aug 3, 3:39 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 119 min |
| Aug 3, 3:52 PM CDT | Areal Flood Advisory | LIX | Ascension, Saint Charles, Saint James, Saint John the Baptist | 103 min |
| Aug 3, 4:39 PM CDT | Areal Flood Advisory | LIX | Saint Charles, Saint James, Saint John the Baptist | 50 min |
| Aug 3, 4:53 PM CDT | Flash Flood Warning | LIX | Saint James, Saint John the Baptist | 39 min |
| Aug 3, 5:27 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa, Washington | 3 hr |
| Aug 3, 5:33 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 117 min |
| Aug 3, 6:33 PM CDT | Areal Flood Advisory | LIX | Hancock, Harrison | 117 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.